Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 19, 2015, 7:11 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 7:11 PM EDT (23:11 UTC)
- Expired
- Jul 19, 2015, 8:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 107 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:29 PM EDT | TSTM WND DMG | Hawley, MA | TREE AND WIRES DOWN AND BLOCKING HAWLEY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS51 KBOX 192311
SVRBOX
MAC011-015-200015-
/O.NEW.KBOX.SV.W.0045.150719T2311Z-150720T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 815 PM EDT
* AT 708 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NORTH ADAMS TO JUST NORTH OF PITTSFIELD...AND
WAS MOVING EAST AT 45 MPH.
SKYWARN SPOTTERS REPORTED A TREE DOWN IN CHESHIRE MASSACHUSETTS.
TORRENTIAL RAINFALL OF UP TO 2 INCHES PER HOUR AND FREQUENT
DANGEROUS CLOUD TO GROUND LIGHTNING ACCOMPANY THESE STORMS.
* SOME LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONROE...MONTAGUE...SUNDERLAND...
NORTHFIELD...WILLIAMSBURG...BERNARDSTON...BUCKLAND...CONWAY...
SHELBURNE...LEVERETT...ERVING...SHUTESBURY...ASHFIELD...COLRAIN...
GILL...WHATELY AND CHARLEMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4272 7229 4243 7231 4245 7299 4266 7295
4267 7300 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 2308Z 266DEG 40KT 4279 7313 4247 7318
$$
FIELD1 follow-up statement
845
WWUS51 KBOX 192329
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
729 PM EDT SUN JUL 19 2015
MAC011-015-200015-
/O.CON.KBOX.SV.W.0045.000000T0000Z-150720T0015Z/
HAMPSHIRE MA-FRANKLIN MA-
729 PM EDT SUN JUL 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN HAMPSHIRE AND CENTRAL FRANKLIN COUNTIES...
AT 728 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SAVOY...OR 9 MILES SOUTHEAST OF
NORTH ADAMS...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONTAGUE...SUNDERLAND...NORTHFIELD...
BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...LEVERETT...ERVING...
SHUTESBURY...ASHFIELD...COLRAIN...GILL...WHATELY...CHARLEMONT...
GOSHEN...CUMMINGTON AND WENDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4262 7296 4269 7241 4243 7242 4244 7259
4248 7298
TIME...MOT...LOC 2328Z 270DEG 27KT 4256 7304
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:55 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 19, 6:55 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT SUN JUL 19 2015
.SYNOPSIS...
SEVERE THUNDERSTORMS WILL MOVE THROUGH PARTS OF SOUTHERN NEW
ENGLAND TONIGHT...BRINGING THE POTENTIAL FOR DAMAGING WINDS AND
LOCALIZED FLOODING. A COLD FRONT WILL DROP THROUGH NEW ENGLAND
MONDAY AND MAY TRIGGER SCATTERED THUNDERSTORMS NEAR THE SOUTH
COAST. A COLD FRONT SWEEPS THROUGH THE REGION TUESDAY. HIGH
PRESSURE BUILDS OVER THE REGION FOR THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
655 PM UPDATE...
*** THUNDERSTORMS ENTERING SOUTHERN NEW ENGLAND ***
AFTER REVIEWING RADAR TRENDS...ISSUED A FLASH FLOOD WATCH UNTIL
10 PM FOR PARTS OF WESTERN AND N CENTRAL MA. COMPLEX OF STORMS
COMING OUT OF BERKSHIRES HAS POTENTIAL TO PRODUCE OVER 2 INCHES OF
RAIN IN A SHORT TIME. MAY NEED TO EXTEND THIS WATCH FARTHER E IN A
BIT.
FIRST BATCH OF STORMS ENTERING BERKSHIRES BEING MONITORED FOR
POTENTIALLY DAMAGING WINDS AND LOCALIZED FLOODING. THIS SMALL
COMPLEX OF STORMS WILL AFFECT AREAS NORTH OF MASS PIKE EARLY
TONIGHT AND WILL REMAIN IN FAVORABLE ENVIRONMENT FOR STORM
MAINTENANCE WHICH FEATURES HIGH CAPE...DECENT SHEAR AND GOOD MID
LEVEL LAPSE RATES. MEANWHILE...MORE STORMS WERE DEVELOPING IN SE
NY AND MAY MOVE ACROSS AREAS SOUTH OF MASS PIKE LATER THIS
EVENING.
21Z HRRR SHOWS THIS EVOLUTION NICELY BUT SEEMS TO ERRONEOUSLY
WEAKEN ACTIVITY AS IT HEADS E. MAIN TIME FRAME FOR SEVERE STORMS
IS THROUGH 11 PM PER WW 442...BUT MAY PERSIST LONGER DEPENDING ON
HOW AIRMASS RECOVERS BEHIND THIS INITIAL ACTIVITY GIVEN MODEL
FORECASTS OF AMPLE INSTABILITY...SHEAR AND LAPSE RATES OVERNIGHT.
LEFTOVER BOUNDARIES COULD COME INTO PLAY.
MAIN HAZARDS ARE WIND DAMAGE AND EVEN LARGE HAIL DESPITE TROPICAL
AIRMASS IN PLACE. STRONG SHEAR AND FAT CAPE PROFILE IS CERTAINLY
HELPING IN THAT REGARD. STILL NEED TO WATCH FOR ISOLATED TORNADOES
AS ENVIRONMENT REMAINS FAVORABLE. ALREADY SEEING ONE STORM IN E NY
WHICH IS A RIGHT MOVER WITH STRONG ROTATION AND IS UNDER A TORNADO
WARNING.
ALSO KEEPING AN EYE ON AREAS OF FOG AND LOW CLOUDS AROUND
NANTUCKET WHICH WERE SPREADING INLAND. SHOULD REACH AT LEAST TO
CAPE COD CANAL AND S COAST.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
FRONT DROPS TOWARD S COAST MON WHICH IS WHERE WE WILL HAVE CHANCE
POPS FOR AFTERNOON STORMS. MODELS SHOW FAIRLY DECENT CAPE AND
SHEAR BUT IT ALL COMES DOWN TO TIMING. STILL LOOKS LIKE A HOT DAY
BUT A LITTLE LESS HUMID THAN TODAY WITH HIGHS IN 80S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
BIG PICTURE... ZONAL FLOW AT THE START OF THE WEEK EVOLVES
MIDWEEK AS PART OF HUDSON BAY LOW DIVES FARTHER SOUTHEAST AND
CARVES OUT A TROUGH OVER THE NORTHEAST USA. CYCLONIC FLOW LINGERS
OVER NEW ENGLAND THROUGH AT LEAST FRIDAY. A SHORTWAVE RIDGE BUILDS
IN OVER THE WEEKEND. ABOVE NORMAL HEIGHTS AT THE START OF THE WEEK
ARE SUPPRESSED BY THE TROUGH TO 100 METERS BELOW NORMAL MIDWEEK.
HEIGHTS RETURN TO NEAR NORMAL BY NEXT SUNDAY.
THE VARIOUS LONG RANGE MODEL GUIDANCE ARE IN AGREEMENT THROUGH
THE PERIOD. WE FAVOR THIS MODEL BLEND FOR THIS FORECAST.
THE DAILIES...
MONDAY NIGHT... COLD FRONT ALONG THE SOUTH COAST MOVES OFFSHORE. ANY
LINGERING SHOWERS/TSTMS SHOULD MOVE OFF AT THAT TIME. OTHERWISE FAIR
SKIES AND LIGHT WINDS THROUGH THE NIGHT...WHICH WILL ALLOW PATCHES
OF FOG TO FORM LATE AT NIGHT.
TUESDAY... SHORTWAVE APPROACHES FROM THE GREAT LAKES WHILE DRIVING A
SECOND COLD FRONT EAST INTO NEW ENGLAND. THE SUPPORTING 90-KNOT JET
APPROACHES WITH THE LEFT EXIT REGION OF THE JET IN PLACE OVERHEAD
DURING THE DAY. DAYTIME HEATING WILL SUPPORT MIXING TO 800 MB. TEMPS
AT 850 MB WILL BE AROUND 18C...MIXING FROM 800 MB YIELDS SIMILAR
RESULTS. THIS WOULD SUPPORT MAX TEMPS NEAR 90. GUIDANCE IS
SEVERAL DEGREES COOLER...SO WILL BUMP THOSE VALUES UP 2-3F TO
BRING MAX SFC VALUES IN THE UPPER 80S INLAND. STABILITY PARAMETERS
ARE FAVORABLE FOR CONVECTION WITH SBCAPE AROUND 1000/SLI AROUND
ZERO/TOTALS 45-49. THIS WILL BRING CLOUDS AND SCATTERED CONVECTION
TO THE REGION...WE WILL HAVE CHANCE POPS TUESDAY AFTERNOON WITH
THE FRONTAL PASSAGE.
WEDNESDAY THROUGH FRIDAY... UPPER TROUGH HANGS OVER THE NORTHEAST
WITH COOLER TEMPS AND MOISTURE POOL ALOFT CREATING A MORE UNSTABLE
AIRMASS WITH DAYTIME HEATING CAUSING DIURNAL CLOUDS AND POSSIBLY A
FEW LIGHT SHOWERS. SEVERAL SHORTWAVES MOVE THROUGH THE FLOW DURING
THIS PERIOD ADDING TO THE CHANCE OF CLOUDS AND SHOWERS. BEST CHANCE
FOR THIS WILL BE IN NORTHERN MASSACHUSETTS.
SATURDAY AND SUNDAY... LONGWAVE AND SHORTWAVE CONTOUR FIELDS SHOW
HIGH PRESSURE BUILDING SURFACE AND ALOFT. THIS WOULD SUGGEST FAIR
DRY WEATHER WITH TEMPERATURES NEAR NORMAL. THE GFS AND ECMWF DO
SHOW A SHORTWAVE SLIPPING THROUGH ON SUNDAY EVEN AS THE HEIGHTS
TREND HIGHER. THIS WOULD SUGGEST A CHANCE OF A FEW SHOWERS. WE WILL
MENTION A CHANCE OF A THUNDERSTORM IN WESTERN MASS SUNDAY BUT KEEP
THE REST OF THE AREA DRY.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE.
IFR CIGS/VSBYS SPREAD BACK TOWARD CAPE COD CANAL THIS EVENING.
VFR ELSEWHERE THROUGH EARLY TONIGHT WITH AREAS MVFR/IFR IN
SHOWERS/TSTMS...WHICH WILL BE MORE NUMEROUS ACROSS WESTERN AND N
CENTRAL MA BUT ALSO ACROSS N CT. POTENTIAL FOR 50KT GUSTS AND
TORRENTIAL RAINFALL IN STRONGER STORMS.
SLOW IMPROVEMENT TO VFR 12Z-15Z MON NEAR S COAST...CAPE COD AND
ISLANDS. SCATTERED TSTMS POSSIBLE IN THESE AREAS 18Z-23Z. VFR
ELSEWHERE.
KBOS TAF...MODERATE CONFIDENCE. MAIN TIME FRAME FOR STORMS IS 01
TO 04Z. POTENTIAL FOR 40-50KT GUSTS AND TORRENTIAL RAINFALL.
KBDL TAF...MODERATE CONFIDENCE. MAIN TIME FRAME IS 02Z TO 05Z.
POTENTIAL FOR 40-50KT GUSTS AND TORRENTIAL RAINFALL.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...MODERATE CONFIDENCE.
MONDAY NIGHT...VFR NORTH AND TRENDING VFR SOUTH. PATCHY IFR LATE IN
FOG.
TUESDAY... VFR MOST OF THE DAY. SOME SCATTERED MVFR CIGS/VSBYS IN
SHOWERS/TSTMS ALONG AN AFTERNOON/EVENING COLD FRONT.
WEDNESDAY-THURSDAY...
VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
*** POTENTIAL FOR STRONG OR SEVERE STORMS TOWARD EVENING ***
HIGH CONFIDENCE IN WINDS AND SEAS BELOW SCA THROUGH MON. MAIN
CONCERN IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TOWARD
EVENING...WHICH MAY PRODUCE STRONG WIND GUSTS...TORRENTIAL
RAINFALL WITH POOR VISIBILITY AND DANGEROUS LIGHTNING. HIGHEST
RISK FOR THESE STORMS IS ON WATERS AROUND CAPE ANN...BUT IS ALSO
POSSIBLE ELSEWHERE.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...MODERATE TO HIGH CONFIDENCE.
MONDAY NIGHT...LINGERING SHOWERS/TSTMS ALONG THE SOUTHERN WATERS IN
THE EVENING...DIMINISHING OVERNIGHT. AREAS OF POOR VSBYS IN FOG
TOWARD MORNING. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
THRESHOLDS.
TUESDAY...A COLD FRONT SWINGS ACROSS THE WATERS DURING THE LATE
AFTERNOON/EVENING WITH SCATTERED SHOWERS/TSTMS. WINDS BELOW 25
KNOTS/SEAS BELOW 5 FEET.
WEDNESDAY-THURSDAY...WINDS AND SEAS REMAIN BELOW SMALL CRAFT
THRESHOLDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MAZ002>004-
008-010-026.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...WTB/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...WTB
AVIATION...WTB/JWD
MARINE...WTB/JWDHazardous weather outlook, Jul 19, 5:43 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 543 PM EDT SUN JUL 19 2015 CTZ003-004-MAZ002>009-012-014-026-202145- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- 543 PM EDT SUN JUL 19 2015 ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ013-015>024-RIZ001>008-202145- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 543 PM EDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-MAZ010-011-202145- HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- 543 PM EDT SUN JUL 19 2015 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-202145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 543 PM EDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SOME ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS LATE TODAY INTO THE OVERNIGHT HOURS. STRONG WINDS AND HEAVY RAINS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 19, 5:43 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT SUN JUL 19 2015
MAZ002>004-008>011-192315-
WESTERN FRANKLIN-NORTHERN WORCESTER-EASTERN HAMPDEN-EASTERN
FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
543 PM EDT SUN JUL 19 2015
...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE EARLY THIS EVENING
ACROSS WESTERN MASSACHUSETTS...
THUNDERSTORMS...A FEW SEVERE...ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF FRANKLIN...HAMPSHIRE...AND HAMPDEN COUNTIES IN WESTERN
MASSACHUSETTS BETWEEN 6 PM AND 8 PM. A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT FOR THESE AREAS UNTIL 11 PM TONIGHT.
IF YOU ARE OUTDOORS AND SEE DARKENING SKIES OR HEAR THUNDER IN THE
DISTANCE...MOVE TO A PLACE OF SAFETY INDOORS. SEVERE THUNDERSTORMS
PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT
LIGHTNING AND TORRENTIAL DOWNPOURS.
STAY TUNED TO NOAA WEATHER RADIO AND MEDIA OUTLETS FOR THE LATEST ON
THIS DEVELOPING SITUATION.
&&
LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
4238 7307 4239 7301 4266 7295 4267 7300
4270 7295 4270 7302 4274 7302 4272 7222
4204 7224 4205 7305
TIME...MOT...LOC 2138Z 240DEG 49KT 4278 7302
FIELDSpecial weather statement, Jul 19, 6:43 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
643 PM EDT SUN JUL 19 2015
MAZ002-008-192345-
WESTERN FRANKLIN-WESTERN HAMPSHIRE-
643 PM EDT SUN JUL 19 2015
...STRONG THUNDERSTORMS MOVING INTO FRANKLIN AND NORTHWEST HAMPSHIRE
COUNTIES...
AT 639 PM EDT...A LARGE CLUSTER OF THUNDERSTORMS WAS MOVING ACROSS
NORTHERN BERKSHIRE COUNTY. THE AREA WAS MOVING TO THE EAST AT 25
MPH.
TORRENTIAL RAINFALL WITH 1 TO 2 INCHES IN AN HOUR...FREQUENT
DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO
40 MPH WILL OCCUR WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROE...BUCKLAND...CONWAY...SHELBURNE...ASHFIELD...COLRAIN...
CHARLEMONT...GOSHEN...CUMMINGTON...LEYDEN...HEATH...PLAINFIELD...
ROWE...HAWLEY.
&&
LAT...LON 4274 7302 4273 7262 4257 7265 4255 7267
4246 7268 4245 7299 4266 7295 4266 7298
4267 7300 4270 7295 4271 7302
TIME...MOT...LOC 2239Z 240DEG 22KT 4272 7298
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:00 AM EDT | Heat Advisory | BOX | Hampden, Hampshire | 14 hr |
| Jul 19, 5:43 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 92 min |
| Jul 19, 6:43 PM EDT | Special Weather Statement | BOX | Franklin | 62 min |
| Jul 19, 6:50 PM EDT | Flash Flood Watch | BOX | Franklin, Hampshire, Middlesex, Worcester | 3 hr |
| Jul 19, 7:43 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 62 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.